MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 36MM, -5MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 36MM, -5MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6565-0-036
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, an adverse event occurred during the implantation of the ceramic alumina head ref: (b)(4), sn:(b)(6).While adjusting the hip joint and checking the proper rotation of the joint ( abduction, adduction of the hip joint), the alumina head that had already been implanted on the accolade ii stem broke.Since the same head ( alumina in size 36) was available at the stryker implant commissary in the operating theater, the procedure was completed without a problem and at the right time.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : not returned.
 
Event or Problem Description
On january 29, 2024, an adverse event occurred during the implantation of the ceramic alumina head ref: 6565-0-036, sn:(b)(6).While adjusting the hip joint and checking the proper rotation of the joint ( abduction, adduction of the hip joint), the alumina head that had already been implanted on the accolade ii stem broke.Since the same head ( alumina in size 36) was available at the stryker implant commissary in the operating theater, the procedure was completed without a problem and at the right time.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed via provided photographs of the device.Method & results: product evaluation and results: the device was not returned; however, a photograph was provided for review.The photograph shows that the ceramic head has fractured down the midline approximately in half.Two additional smaller fragments of the ceramic head are also visible.The device fragments appear covered in blood.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the ceramic head fractured during surgery.The device was not returned; however, a photograph was provided for review.The photograph shows that the ceramic head has fractured down the midline approximately in half.Two additional smaller fragments of the ceramic head are also visible.The device fragments appear covered in blood.Further information such as return of the device is needed to complete the investigation for determining root cause.It should be noted that the ifu packaged with the device indicates the following: "use caution when handling ceramic components during assembly because of the brittle nature of ceramic material." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ALUMINA V40-FEMORAL HEAD 36MM, -5MM NK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18785513
Report Number0002249697-2024-00299
Device Sequence Number8333519
Product Code LZO
UDI-Device Identifier04546540402141
UDI-Public04546540402141
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K023901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6565-0-036
Device Lot Number13819252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date05/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown